Alert archive / North Dakota / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 99, NWS Grand Forks, ND

July 4, 20184 counties in Minnesota; 5 counties in North Dakota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 4, 2018, 3:27 AM CDT for 4 counties in Minnesota; 5 counties in North Dakota. It was in force for 63 min. 16 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2018, 3:27 AM CDT (08:27 UTC)
Expired
Jul 4, 2018, 4:30 AM CDT
In force
63 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Tornado
Possible
Hail
0.88 in
Wind
60.0 mph

Counties Kittson County, MN, Marshall County, MN, Pennington County, MN, Polk County, MN, Cavalier County, ND, Grand Forks County, ND, Pembina County, ND, Ramsey County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 115 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 3:28 AM CDTTSTM WND DMG1 Ene Grand Forks Afb, ND3 TREES UPROOTED, INCLUDING ONE AT THE ELEMENTARY, AND SOME LARGER BRANCHES BROKEN OFF OF TREES. ONE BRICK HOUSING ENTRY SIGN COMPLETELY KNOCKED OVER. REPORTED VIA SOCIAL MEDIA POST. TIME ESTIMATED BASED ON RADAR.
Jul 4, 3:44 AM CDTTSTM WND DMG5 N Grand Forks, NDTREE UPROOTED NEAR INTERSTATE 29 MILE MARKER 149 IN SHELTER BELT. TIME BASED ON RADAR ESTIMATE.
Jul 4, 3:44 AM CDTTSTM WND DMG8 Nnw Grand Forks, NDTREE UPROOTED NEAR INTERSTATE 29 MILE MARKER 149 IN SHELTER BELT. TIME BASED ON RADAR ESTIMATE.
Jul 4, 3:44 AM CDTTSTM WND GST 70Minto, NDPEAK WIND AT PERSONAL WEATHER STATION.
Jul 4, 3:46 AM CDTTSTM WND DMGGrafton, NDA COUPLE OF LARGE TREES BLOWN DOWN. A FIREWORKS TENT BLOWN DOWN AND A BOAT/TRAILER COMBINATION BLOWN OVER. TIME ESTIMATED BASED ON RADAR.
Jul 4, 3:46 AM CDTTSTM WND DMGGrafton, NDA COUPLE OF LARGE TRES BLOWN DOWN. A FIREWORKS TENT BLOWN DOWN AND A BOAT/TRAILER COMBINATION BLOWN OVER. TIME ESTIMATED BASED ON RADAR.
Jul 4, 3:48 AM CDTTSTM WND DMGGrafton, NDWITHIN THE TOWN OF GRAFTON, 2 2 FOOT DIAMETER POPLAR TREES SNAPPED AT THE BASE, AN 18 INCH DIAMETER TRUNK SNAPPED AT 15 FEET, 6 TO 8 INCH DIAMETER BRANCHES SNAPPED OFF OF SEVERAL TREES, AND 1 12 TO 18 INCH DIAMETER TREE UPROOTED. SHEET METAL ROOFING PEELED OFF
Jul 4, 3:48 AM CDTTSTM WND DMGGrafton, NDWITHIN THE TOWN OF GRAFTON, TWO 2 FOOT DIAMETER POPLAR TREES SNAPPED AT THE BASE, AN 18 INCH DIAMETER TRUNK SNAPPED AT 15 FEET, 6 TO 8 INCH DIAMETER BRANCHES SNAPPED OFF OF SEVERAL TREES, AND 1 12 TO 18 INCH DIAMETER TREE UPROOTED. SHEET METAL ROOFING PEELED O
Jul 4, 3:48 AM CDTTSTM WND GST 575 Nnw Grand Forks, NDPEAK WINDS MEASURED AT THE RWIS STATION ALONG I-29 NEAR MP146.
Jul 4, 3:54 AM CDTTSTM WND DMG7 E Grafton, ND2 POWER POLES DOWN ALONG ND HIGHWAY 17. TIME ESTIMATED BASED ON RADAR.
Jul 4, 3:56 AM CDTTSTM WND GST 4910 E Grafton, NDPEAK WINDS MEASURED AT AN NDAWN STATION.
Jul 4, 3:58 AM CDTTSTM WND DMG3 Sw Drayton, NDPUBLIC REPORTED TREE DOWN. TIME ESTIMATED BASED ON RADAR.
Jul 4, 4:00 AM CDTTSTM WND DMG2 E Akra, NDA FEW LARGE EVERGREENS SNAPPED ALONG THE BIKE PATH. REPORTED VIA SOCIAL MEDIA.
Jul 4, 4:02 AM CDTTSTM WND DMGDrayton, NDBRANCHES AND TREE DOWN WITHIN THE CITY LIMITS. SOME DAMAGE TO SHINGLES AS WELL.
Jul 4, 4:05 AM CDTTSTM WND DMGCavalier, NDREPORT OF TREES UPROOTED AND POWER OUTAGES.
Jul 4, 4:20 AM CDTTSTM WND DMGPembina, NDLARGE TREES BROKEN DOWN AND GRANDSTAND ROOF BLOWN OFF AT THE BALLFIELD IN SOUTH PEMBINA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 1:34 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 8.5 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2018-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 765 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2018-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
765 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

290 
WUUS53 KFGF 040827
SVRFGF
MNC069-089-113-119-NDC019-035-067-071-099-040930-
/O.NEW.KFGF.SV.W.0099.180704T0827Z-180704T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Eastern ND/Grand Forks ND
327 AM CDT WED JUL 4 2018

The National Weather Service in Grand Forks has issued a

* Severe Thunderstorm Warning for...
  Western Marshall County in northwestern Minnesota...
  Northwestern Polk County in northwestern Minnesota...
  Southwestern Kittson County in northwestern Minnesota...
  Western Pennington County in northwestern Minnesota...
  Northern Grand Forks County in northeastern North Dakota...
  Southeastern Cavalier County in northeastern North Dakota...
  Northeastern Ramsey County in northeastern North Dakota...
  Walsh County in northeastern North Dakota...
  Pembina County in northeastern North Dakota...

* Until 430 AM CDT.

* At 326 AM CDT, severe thunderstorms were located along a line
  extending from near Loma to near Pisek to Honeyford, moving
  northeast at 65 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Pisek, Gilby and Honeyford around 330 AM CDT.
  Veseleyville, Mandt and Ardoch around 335 AM CDT.
  Manvel, Poland and Nash around 340 AM CDT.
  Grafton, Olga and Oslo around 345 AM CDT.
  Alvarado, Oakwood and Cashel around 350 AM CDT.

Other locations impacted by these severe thunderstorms include
American Crystal Sugar and Grand Forks Airport.

This includes Interstate 29 between mile markers 144 and 216.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4900 9727 4865 9648 4796 9627 4796 9751
      4826 9792 4865 9867 4900 9790
TIME...MOT...LOC 0826Z 246DEG 57KT 4866 9849 4831 9778 4805 9747 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
 
$$

JK
2 follow-up statements
500 
WWUS53 KFGF 040902
SVSFGF

Severe Weather Statement
National Weather Service Eastern ND/Grand Forks ND
402 AM CDT WED JUL 4 2018

NDC071-040911-
/O.CAN.KFGF.SV.W.0099.000000T0000Z-180704T0930Z/
Ramsey ND-
402 AM CDT WED JUL 4 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RAMSEY COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
northwestern Minnesota...and northeastern North Dakota.

LAT...LON 4900 9727 4865 9648 4796 9627 4796 9728
      4835 9762 4880 9834 4900 9790
TIME...MOT...LOC 0901Z 245DEG 52KT 4888 9771 4852 9707 4817 9688 

$$

MNC069-089-113-119-NDC019-035-067-099-040930-
/O.CON.KFGF.SV.W.0099.000000T0000Z-180704T0930Z/
Marshall MN-Polk MN-Kittson MN-Pennington MN-Grand Forks ND-
Cavalier ND-Walsh ND-Pembina ND-
402 AM CDT WED JUL 4 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR WESTERN MARSHALL...NORTHWESTERN POLK...SOUTHWESTERN KITTSON...
WESTERN PENNINGTON...NORTHEASTERN GRAND FORKS...SOUTHEASTERN
CAVALIER...EASTERN WALSH AND PEMBINA COUNTIES...

At 401 AM CDT, severe thunderstorms were located along a line
extending from near Backoo to near Robbin to March, moving northeast
at 60 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  March and Robbin around 405 AM CDT.
  Donaldson, Warren and Kennedy around 410 AM CDT.
  Radium around 415 AM CDT.
  Old Mill State Park around 420 AM CDT.
  Halma, Pembina and St. Vincent around 425 AM CDT.

Other locations impacted by these severe thunderstorms include
American Crystal Sugar and Grand Forks Airport.

This includes Interstate 29 between mile markers 144 and 216.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4900 9727 4865 9648 4796 9627 4796 9728
      4835 9762 4880 9834 4900 9790
TIME...MOT...LOC 0901Z 245DEG 52KT 4888 9771 4852 9707 4817 9688 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
 
$$

JK
960 
WWUS53 KFGF 040920
SVSFGF

Severe Weather Statement
National Weather Service Eastern ND/Grand Forks ND
420 AM CDT WED JUL 4 2018

NDC019-035-040929-
/O.CAN.KFGF.SV.W.0099.000000T0000Z-180704T0930Z/
Grand Forks ND-Cavalier ND-
420 AM CDT WED JUL 4 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRAND FORKS AND
SOUTHEASTERN CAVALIER COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
northwestern Minnesota...and northeastern North Dakota.

LAT...LON 4900 9727 4865 9648 4796 9627 4797 9704
      4814 9715 4816 9712 4819 9714 4820 9718
      4842 9733 4881 9795 4900 9790
TIME...MOT...LOC 0919Z 246DEG 57KT 4899 9736 4862 9672 4827 9653 

$$

MNC069-089-113-119-NDC067-099-040930-
/O.CON.KFGF.SV.W.0099.000000T0000Z-180704T0930Z/
Marshall MN-Polk MN-Kittson MN-Pennington MN-Walsh ND-Pembina ND-
420 AM CDT WED JUL 4 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR WESTERN MARSHALL...NORTHWESTERN POLK...SOUTHWESTERN KITTSON...
WESTERN PENNINGTON...EASTERN WALSH AND PEMBINA COUNTIES...

At 419 AM CDT, severe thunderstorms were located along a line
extending from near Pembina to 6 miles southwest of Halma to near
Radium, moving northeast at 65 mph.

HAZARD...70 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

These severe storms will be near...
  Radium and Old Mill State Park around 420 AM CDT.
  Halma, Viking and Karlstad around 425 AM CDT.

Other locations impacted by these severe thunderstorms include
American Crystal Sugar.

This includes Interstate 29 between mile markers 163 and 216.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4900 9727 4865 9648 4796 9627 4797 9704
      4814 9715 4816 9712 4819 9714 4820 9718
      4842 9733 4881 9795 4900 9790
TIME...MOT...LOC 0919Z 246DEG 57KT 4899 9736 4862 9672 4827 9653 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...70MPH
 
$$

JK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 11:52 PM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jul 3, 11:52 PM CDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1152 PM CDT Tue Jul 3 2018

.UPDATE...
Issued at 1148 PM CDT Tue Jul 3 2018

Line of severe storms moving east around 30mph currently west of
Bismarck is expected to reach the western edges of the FA in the 3
to 5am time frame. Torrential rain with potential 60mph winds
will be the primary concern across SE ND as day breaks.

UPDATE Issued at 938 PM CDT Tue Jul 3 2018

Still in the monitoring phase as convection continues to expand
to the west with the upper level trough and associated high plains
storms. To the south some slow moving heavy rainers just sitting
over parts of NE SD. Most likely scenario to pan out appears to be
a complex develops across ND as the western activity interacts
with PWats 1.5 to near 2 inches and MLCAPE 2 to 3k. Potential for
severe winds and heavy rain will be the primary concern with this
system over night.

UPDATE Issued at 650 PM CDT Tue Jul 3 2018

MLCIN appears to be keeping convection at bay across SE ND this
evening as strong convection has begun well south of the FA
southwest of Aberdeen SD. CAMs do show some stronger activity
lifting into the extreme southern FA between 10pm and midnight.
More widespread MCS appears likely to form in the high plains and
race east through the overnight. Will continue to monitor radar
trends and hires model solns through the evening.

&&

.SHORT TERM...(This evening through Wednesday)
Issued at 338 PM CDT Tue Jul 3 2018

South winds helping the low level moisture return northward with
dew pts in the mid 60s to lower 70s...even a few AWOS sites in E
ND in the mid 70s. CU developed with some higher level cloud cover
above. SPC meso analysis field indicates still enough CIN to
prevent much growth in any CU fields and thus lack of any
precipitation. Some agitated CU with some mid level showers
earlier this aftn in NE SD to the Morris MN area but that has
since weakened. 850 mb moisture convergence is targeting far NE SD
thru the evening but no boundary evident in this area and 850 mb
winds this evening are not that great either. Thus highly
uncertain if any storms will form in the MN/ND/MN border region
this evening. Main upper wave moving out of Wyoming with better
upper level lift will spread into central ND toward midnight and
move ENE thereafter. Better 850 mb jet with this feature and this
may well be the main player tonight. For time being kept highest
pops per CAM guidances in SE ND thru the night...but that can be
tweaked as needed.

Wave will move thru Wed AM with drier west winds behind it
spreading into E ND by midday and into the eastern fcst area by
evening.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 338 PM CDT Tue Jul 3 2018

Calmer weather is expected for the second half of the week as
lingering showers and thunderstorms exit the region Wednesday
evening across southwest to north central Minnesota. Surface high
pressure building in behind the frontal passage on Wednesday will
linger over the area Thursday through the early weekend. This will
be accompanied by height rises aloft associated with an upper level
ridge building over the central CONUS.

Heading into Saturday and Sunday, the surface high begins to shift
eastward in response to surface pressure rises associated with the
building ridge. As this occurs southerly warm air advection will
allow temperatures to climb to the upper 80s and perhaps low 90s for
central and eastern North Dakota with mid to upper 80s for northwest
Minnesota. Most deterministic guidance suggests an upper level
shortwave and attendant mid level jet max propagating up and around
the northwest side of the upper level ridge that will help enhance
surface pressure falls along the leeward side of the Rockies across
Canada and into MT/WY.

Thunderstorms will be possible as this trough/cold front pushes east
Saturday evening and into Sunday morning. Given the moderate
instability and 30-50 knot bulk shear values forecast, organized
convection is possible with a linear storm mode most the most likely
scenario at this time.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1148 PM CDT Tue Jul 3 2018

Line of thunderstorms expected to move across the FAR and
Possible DVL and GFK TAF sites before 12Z. West to turn to the
west tomorrow afternoon with gusts to near 25kts at DVL and GFK.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.
&&

UPDATE...JK
SHORT TERM...Riddle
LONG TERM...AM
AVIATION...JK
Hazardous weather outlook, Jul 3, 6:11 AM CDT, 21 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
611 AM CDT Tue Jul 3 2018

MNZ001-004>009-013>017-022>024-027-028-030>032-040-NDZ006>008-
014>016-024-026-027-054-041115-
West Polk-Kittson-Roseau-Lake Of The Woods-West Marshall-
East Marshall-North Beltrami-Pennington-Red Lake-East Polk-
North Clearwater-South Beltrami-Mahnomen-South Clearwater-Hubbard-
West Becker-East Becker-West Otter Tail-East Otter Tail-Wadena-
Grant-Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh County-
Eddy-Nelson-Grand Forks-Western Walsh County-
611 AM CDT Tue Jul 3 2018

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

Severe thunderstorms will be possible for this morning. Expect
wind gusts to 60 mph and hail up to one inch in diameter. Also
locally heavy rain will be possible.

Severe thunderstorms will be possible this evening and tonight.
Storms are expected to develop over the central Dakotas and move
to the east. One can expect hail up to 1.5 inches in diameter and
wind gusts to 60 mph. Locally heavy rain will be possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Severe storms will be possible for Wednesday morning over the
southeast zones or roughly southeast of a line from Baudette, MN
to Wahpeton ND. Expect hail up to 1 inch in diameter and wind gust
to 70 mph will be possible. Also locally heavy rain will be
possible. Elsewhere no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

MNZ002-003-029-NDZ028>030-038-039-049-052-053-041115-
Norman-Clay-Wilkin-Griggs-Steele-Traill-Barnes-Cass-Ransom-
Sargent-Richland-
611 AM CDT Tue Jul 3 2018

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

Severe thunderstorms will be possible for this morning for
southeast Northeast Dakota and neighboring parts of west central
Minnesota. Expect wind gusts to 70 mph and hail up to one inch in
diameter through 9 AM CDT. Also locally heavy rain will be
possible.

Severe thunderstorms will be possible this evening into tonight.
Storms are expected to develop over the central Dakotas and move
to the east. One can expect hail up to 2 inches in diameter and
wind gusts to 70 mph. Locally heavy rain will be possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

JH

In the hours before

Local storm report, Jul 4, 3:06 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
306 AM CDT WED JUL 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 AM     TSTM WND GST     8 N MCHENRY             47.69N 98.59W
07/04/2018  M50.00 MPH       Eddy               ND   MESONET

            PEAK WIND AT THE NDAWN STATION AT HWY 15 AND HWY 20
            INTERSECTION IN EAST CENTRAL EDDY COUNTY.

0242 AM     TSTM WND GST     2 NE PEKIN              47.81N 98.30W
07/04/2018  M50.00 MPH       Nelson             ND   MESONET

            PEAK WIND MEASURED AT AN NDAWN STATION.

0255 AM     TSTM WND GST     1 NNW VALLEY CITY       46.94N 98.01W
07/04/2018  M51.00 MPH       Barnes             ND   AWOS

            PEAK WIND AT THE VALLEY CITY AIRPORT /KBAC/.

&&

GGUST
Local storm report, Jul 4, 3:14 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
314 AM CDT WED JUL 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     TSTM WND GST     COOPERSTOWN             47.44N 98.12W
07/04/2018  M52 MPH          GRIGGS             ND   AWOS

            PEAK WIND REPORTED AT THE COOPERSTOWN AIRPORT /KS32/.

&&

GGUST

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 3:24 AM CDTSevere Thunderstorm WarningFGFClay, Norman, Polk, Red Lake, Wilkin66 min
Jul 4, 4:16 AM CDTSevere Thunderstorm WarningFGFBeltrami, Kittson, Marshall, Pennington, Polk, Roseau59 min
Jul 4, 5:15 AM CDTSpecial Weather StatementFGFLake of the Woods, Roseau60 min
Jul 4, 5:32 AM CDTSpecial Weather StatementFGFBecker, Hubbard, Otter Tail58 min
Jul 4, 5:47 AM CDTSevere Thunderstorm WarningFGFBeltrami, Lake of the Woods, Roseau43 min
Jul 4, 6:33 AM CDTSpecial Weather StatementFGFHubbard, Wadena42 min
Jul 4, 2:00 AM CDTSevere Thunderstorm WarningFGFBenson, Eddy, Griggs, Nelson, Ramsey45 min
Jul 4, 2:26 AM CDTTornado WarningFGFBenson, Eddy, Nelson, Ramsey49 min
Jul 4, 2:33 AM CDTSevere Thunderstorm WarningFGFBarnes, Cass, Eddy, Grand Forks, Griggs, Nelson and 2 more57 min
Jul 4, 2:37 AM CDTSevere Thunderstorm WarningFGFBenson, Cavalier, Grand Forks, Nelson, Ramsey, Towner and 1 more53 min
Jul 4, 3:09 AM CDTSevere Thunderstorm WarningFGFCass, Ransom, Richland, Sargent66 min
Jul 4, 3:09 AM CDTTornado WarningFGFCavalier, Pembina, Ramsey, Walsh36 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2018Severe Thunderstorm Warnings in Minnesota, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.